MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL RATCHET HANDLE; SURGICAL SCREWDRIVER, REUSABLE

MEDOS INTERNATIONAL SàRL RATCHET HANDLE; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 254847
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The tri-lobe collar was received detached from the rest of the handle.The retaining cap had been unscrewed from the collar.The device was forwarded to the manufacturer for further investigation into the failure.A capa was initiated to further investigate this complaint.The supplier investigated under a supplier corrective action request.Visual inspection of the device components revealed no adhesive residue was observed on the joint to the naked eye, likely an error in production.The investigation revealed that the supplier lacks the call-outs for adhesives on the print, however procedures and work instructions provide the controls necessary to catch the non-conformance issue of no adhesive being applied.As the non-conformance has not exceeded the acceptable limit, and there was no trend detected, correction of the nonconformance only is required at this time.This non-conformance has been found to be an isolated and one-off event.No further action is warranted at this time.Depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure, it was observed that the customer's ratchet handle quick connect pulled straight off the device.The sales rep stated that this occurred while the device was being loaded and happened prior to use on the patient.The case was completed with a hex driver with no patient harm, but a two minute delay to obtain the new device.During in-house engineering evaluation, it was determined that the tri-lobe collar was received detached from the rest of the handle and the retaining cap had been unscrewed from the collar.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
RATCHET HANDLE
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9370676
Report Number1221934-2019-59760
Device Sequence Number16716076
Product Code LXH
UDI-Device Identifier10886705027699
UDI-Public10886705027699
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2019
Initial Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1